Texas, 2022Heat in Texas, August 2 to 4, 2022
August 2 to 4, 2022 · NWS CRP · 8 events in 4 counties and zones
Hot and humid conditions persisted over portions of south Texas during the early part of August. Heat index values ranged from 110 to 114 degrees mainly over the Coastal Bend during the afternoons of the 2nd, 3rd, and 4th.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and humid conditions persisted over portions of south Texas during the early part of August. Heat index values ranged from 110 to 114 degrees mainly over the Coastal Bend during the afternoons of the 2nd, 3rd, and 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 2, 2:58 PM CST, 2 minutes earlier.
Area forecast discussion, Aug 2, 2:58 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
358 PM CDT Tue Aug 2 2022
.SHORT TERM (Tonight through Wednesday Night)...
- Elevated heat indices will continue into tomorrow
- Elevated fire weather conditions expected tomorrow
As the mid to upper level high pressure located across the Four
Corners expands eastward, subsidence associated with it will promote
warmer, drier and more stable conditions. With the increased
subsidence, temperatures are expected to range from the mid 90s near
the coast to 109 degrees across the Brush Country. Overnight low
temperatures will also remain warm with the majority of South Texas
only dropping into the upper 70s to mid 80s. Breezy conditions can
be expected tomorrow with winds gusting to 30 mph in the afternoon
before eventually subsiding in the afternoon. With PWATs near 1.5",
rain chances will be slim to none through Wednesday night.
Elevated heat indices and fire weather conditions will be the main
story for tomorrow. Above-average temperatures and sufficient
moisture in the lower levels will promote elevated heat indices up
to 114 degrees across the Brush Country, Coastal Plains and Coastal
Bend. With temperatures in the Brush Country topping out near
107/109, it won't take much moisture at all for heat indices to
climb into Heat Advisory criteria (heat index between 110-114
degrees). With well above-average temperatures across the Brush
Country tomorrow, relative humidity values are expected to drop into
the 20 to 30% range coupled with dry fuels and breezy winds gusting
to 30 mph. Therefore, elevated fire weather conditions are expected
as it won't take much for fuels to reach their ignition temperature
and spread rapidly.
&&
.LONG TERM (Thursday through Tuesday)...
Although high pressure centered across the Four Corners region will
generally remain in control over the area through the end of the
week, an inverted through will be able to slide in on its
southeastern periphery as we head into the weekend. The arrival of
this disturbance along with increased deep moisture over the
region will allow for isolated to scattered showers and
thunderstorms to develop over the waters initially and push inland
during the daytime hours daily Friday through Sunday. By early
next week, the ridging is expected to weaken and shift eastward
into the Middle Mississippi Valley while the disturbance drifts
westward and away from the area. However, surface high pressure
extending into the western Gulf of Mexico will maintain a
persistent low-level onshore flow and an influx of moisture into
South Texas which will aid in bringing additional rounds of
showers and thunderstorms Monday through Tuesday next week.
In terms of temperatures, Thursday will be hot with highs ranging
from the lower 90s along the coast to around 108 degrees across
portions of the Brush Country, with heat index values potentially
reaching Advisory criteria once again. By the weekend, the
combination of slightly cooler 850mb temperatures, cloud cover and
rain chances will bring the highs to around near normal values
for the season, ranging from 90 along the coast to around 103 over
the Rio Grande Plains. By next week, a very slow warming trend is
expected to begin.
Due to subsidence leading to drier conditions across the area on
Thursday, a few hours of Elevated fire weather conditions will be
possible in the afternoon for portions of the Brush Country.
Winds will be near 15-20 mph with minimum relative humidity values
dipping to around 20-25% out west. Fire weather conditions should
improve by the weekend with the arrival of the deeper moisture.
&&
.MARINE...
Moderate to strong onshore flow will continue through tomorrow
night, briefly strengthening to strong levels tomorrow afternoon
and evening. Therefore, Small Craft Exercise Caution conditions
will be likely with the possibility of a Small Craft Advisory
tomorrow afternoon across the southern bays. A generally moderate
onshore flow Thursday will become weak to moderate by Thursday
night, remaining at these levels through the weekend. An increase
in moisture along with an approaching upper level disturbance will
result in isolated to scattered showers and thunderstorms Friday
through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 78 96 78 96 77 / 0 0 0 0 0
Victoria 78 97 77 98 76 / 0 10 0 0 0
Laredo 79 107 79 106 79 / 0 0 0 0 0
Alice 76 103 76 102 74 / 0 0 0 0 0
Rockport 84 95 83 95 82 / 0 0 0 0 0
Cotulla 79 109 79 108 78 / 0 0 0 0 0
Kingsville 79 100 78 101 76 / 0 0 0 0 0
Navy Corpus 83 94 83 95 82 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening For the following
zones: Coastal Aransas...Coastal Kleberg...Coastal Nueces...
Coastal Refugio...Coastal San Patricio...Inland Kleberg...
Inland Nueces...Inland Refugio...Inland San Patricio...Jim
Wells.
GM...None.
&&
JCP/84...SHORT TERM
ANM/88...LONG TERMHazardous weather outlook, Aug 2, 3:15 AM CST, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
415 AM CDT Tue Aug 2 2022
TXZ229>234-239>247-342>347-442-443-447-030915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
415 AM CDT Tue Aug 2 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect for heat indices exceeding 110
across inland Kleberg, inland Nueces and Jim Wells counties with
indices of 105-109 expected elsewhere.
Brief windows for elevated fire danger are possible today across the
Brush Country.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Heat indices from 105-109 can be expected each afternoon through
early next week, with localized areas of 110+ possible through
Thursday.
Brief windows for elevated fire danger are possible daily each
afternoon through Thursday.
Isolated to scattered thunderstorms will be possible across the
Victoria Crossroads and northern Coastal Bend Friday and Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ231-232-236-237-250-255-270-275-030915-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
415 AM CDT Tue Aug 2 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
A few isolated thunderstorms are possible over the waters today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated to scattered thunderstorms are possible over the waters
Friday through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Heat, Inland Kleberg County
- When
- August 2, 3:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Late afternoon heat index values ranged from 110 to 114 degrees.
Heat, Jim Wells
- When
- August 2, 3:00 PM CST to 6:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Late afternoon heat index values ranged from 110 to 114 degrees.
Heat, Coastal Aransas County
- When
- August 2, 3:00 PM CST to 6:00 PM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- ASOS
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Late afternoon heat index values ranged from 110 to 114 degrees.
Heat, Inland Kleberg County
- When
- August 3, 3:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Late afternoon heat index values ranged from 110 to 114 degrees.
Heat, Jim Wells
- When
- August 3, 3:00 PM CST to 6:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Late afternoon heat index values ranged from 110 to 114 degrees.
Heat, Webb
- When
- August 3, 3:00 PM CST to 6:00 PM CST
- Where
- Webb forecast zone
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Late afternoon heat index values ranged from 110 to 114 degrees.
Heat, Inland Kleberg County
- When
- August 4, 3:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Late afternoon heat index values ranged from 110 to 114 degrees.
Heat, Jim Wells
- When
- August 4, 3:00 PM CST to 6:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Late afternoon heat index values ranged from 110 to 114 degrees.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, August 2, 20221 death · 1 injured · 1 event
- Flash Flooding in Mississippi, August 2, 2022$1.1 million · 4 events
- Wildfire in Texas, August 2 to 11, 2022$1.1 million · 3 events
- Damaging Winds in South Dakota, August 2, 2022$208,000 · 69 kt wind · 15 events
- Flash Flooding and Hail in Illinois, August 2, 2022$60,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Wisconsin, August 2 to 3, 2022$60,000 · 1.5 in hail · 23 events
- Damaging Winds in Minnesota, August 2, 2022$44,000 · 70 kt wind · 26 events
- Damaging Winds in Michigan, August 2, 2022$33,000 · 65 kt wind · 8 events
- Excessive Heat in Minnesota, August 2, 202232 events
- Hail and Damaging Wind in Missouri, August 2, 2022$18,000 · 1.25 in hail · 2 events
- Heat in Tennessee, August 2, 202211 events
- Hail in Minnesota, August 2, 20222 in hail · 11 events